I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Stress management

User
Posted 25 Dec 2020 at 11:15

I’ve recently been diagnosed with Prostate cancer after an 18 month successful tussle with Bowel cancer. Obviously it’s been a fairly stressful time and still is as I’m waiting for a bone scan with all of the possible implications of the results. Tied into which I’ve just moved into a new house with all of its stress factors.

Ive been having the usual tense jaw symptoms from stress but now I’m getting a really annoying symptom of a throbbing pulse only in my left ear. It comes and goes but when it’s here it dominates your life. I wear an ear plug which helps reduce the annoyance and it usually disappears only to pop up again!
Just wondered if anyone else had similar symptoms or had techniques to treat them.

Thanks for any help 

 

 

User
Posted 26 Dec 2020 at 21:57

Bicalutamide has a half-life of over a week, so it's not going to make any difference what time of day you take it.

I don't think bicalutamide will make you dizzy. A beta-blocker might. Again, have you checked your blood pressure? (and did the doctor check it before prescribing the beta-blocker?)

User
Posted 26 Dec 2020 at 23:19

Originally Posted by: Online Community Member
I don't think bicalutamide will make you dizzy.

https://www.mayoclinic.org/drugs-supplements/bicalutamide-oral-route/side-effects/drg-20072486?p=1

Dizziness is listed as a side effect on the Mayo clinic page. 

Also https://www.medicines.org.uk/emc/files/pil.6653.pdf 

Patient leaflet it's under 'very common - may affect more than 1 in 10 people'

_____

Two cannibals named Ectomy and Prost, all alone on a Desert island.

Prost was the strongest, so Prost ate Ectomy.

User
Posted 27 Dec 2020 at 08:57
The time of day that you take the tablet won't make any difference to the side-effects. It's not a drug that acts instantly, like paracetamol. It's something that builds up gradually.

Best wishes,

Chris

Show Most Thanked Posts
User
Posted 26 Dec 2020 at 18:15

I occasionally get this as a result of fluid in my middle ear, something which has happened all my life - used to give me bad ear ache as a child, but fortunately it no longer causes middle ear infections.

Would also be worth checking your blood pressure, particularly when it happens.

You have lots of stresses on you, so you should probably look up some relaxation techniques.

User
Posted 26 Dec 2020 at 21:35
Hi Andy, thanks for that. I do wonder whether it’s ear related or am I just connecting every single symptom with the PC and anxiety! I was at a little family gathering yesterday with a practice nurse who examined my ears and said they were heavily waxed so I’m onto the Otex now. Also there was a retired GP who gave me a beta blocker which virtually immediately stopped the thumping in my ear! I’m a little bit overwhelmed at the moment because it’s all happening so quickly.

I do use a a relaxation technique called felt sense which helps.

I’m onto my fourth day of biclutamide and had quite a dizzy day today. Just wondered if taking my daily tablet can be done at bedtime rather than morning thus letting me sleep through any induced effects?

Thanks for the help

User
Posted 26 Dec 2020 at 21:57

Bicalutamide has a half-life of over a week, so it's not going to make any difference what time of day you take it.

I don't think bicalutamide will make you dizzy. A beta-blocker might. Again, have you checked your blood pressure? (and did the doctor check it before prescribing the beta-blocker?)

User
Posted 26 Dec 2020 at 23:19

Originally Posted by: Online Community Member
I don't think bicalutamide will make you dizzy.

https://www.mayoclinic.org/drugs-supplements/bicalutamide-oral-route/side-effects/drg-20072486?p=1

Dizziness is listed as a side effect on the Mayo clinic page. 

Also https://www.medicines.org.uk/emc/files/pil.6653.pdf 

Patient leaflet it's under 'very common - may affect more than 1 in 10 people'

_____

Two cannibals named Ectomy and Prost, all alone on a Desert island.

Prost was the strongest, so Prost ate Ectomy.

User
Posted 27 Dec 2020 at 08:57
The time of day that you take the tablet won't make any difference to the side-effects. It's not a drug that acts instantly, like paracetamol. It's something that builds up gradually.

Best wishes,

Chris

 
Forum Jump  
©2021 Prostate Cancer UK